MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" BIFUSE EXT SET W/2 CHECK VALVES, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" BIFUSE EXT SET W/2 CHECK VALVES, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B1003
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The folllowing items were provided by the customer for complaint investigation: one used list #b1003, 6" bifuse ext set w/2 check valves, rotating luer; lot #13771580; two used manufacturer unknown, microclaves; lot #unknown.The secure lock collar at the male luer of the 6" bifuse ext set w/2 check valves, rotating luer was observed to be cracked and broken apart.The male luer was fully connected to a female luer and the set was leak tested per product specifications.There was no leakage with the male luer to female luer connection remaining engaged.The reported complaint of a broken secure lock collar and subsequent leakage due to a disconnection can be confirmed.The probable cause is due to environmental stress cracking during use.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
The complaint/event occurred on an unspecified date and involved a 6" bifuse ext set w/2 check valves, rotating luer that reportedly broke (in situ) while it was connected to a patient¿s iv access during a propofol infusion.This resulted in a leak of intravenous propofol onto the bed.There was no human harm reported associated with the event.However, the event was reported to be a 'near miss' because the patient became very agitated, their blood pressure went up to a systolic of 200, and the patient almost self-extubated.

Brand Name
6" BIFUSE EXT SET W/2 CHECK VALVES, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19263068
Report Number9617594-2024-00550
Device Sequence Number16815794
Product Code FMG
UDI-Device Identifier00887709000018
UDI-Public(01)00887709000018(17)280901(10)13771580
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB1003
Device Lot Number13771580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROPOFOL, MFR UNK.; UNSPEC. INTRAVENOUS (IV) ACCESS DEVICE, MFR UNK.
Patient SexUnknown